Migraines Help!!

by Mary
(Florida)

I suffer from migraines and my doctor put me on low dose progesteone drops called progest e. They are put under the toungue and are left to absorb. I started taking the drops and my migraines got way worse.

Not sure why the progesterone would make these headaches worse.
I take 12mg a day. Doctor said low dose is better for me. Any info on progesterone migraines would be great! Thanks.

Comments for Migraines Help!!

Click here to add your own comments

Oct 03, 2011
Migraines Help!!
by: Wray

Hi Mary The amount you've been given is far too low, I recommend 100-200mg/day. For more info see our page on How to use progesterone. Oral progesterone, be it drops, troches or caps to swallow, are not the best Delivery systems. Please consider switching to a form which absorbs well, and consider taking far more. Low doses merely exacerbate Oestrogen Dominance symptoms, which is why your migraines got worse. Oestrogen is an inflammatory hormone, it also causes water retention. Progesterone is an anti-inflammatory and is helpful for migraines, see here, here, here, here, here and here. Please have a vitamin D test done, it's also helpful for migraines, see
here, here and here. For more info on testing etc, see Vitamin D Council, GrassrootsHealth Birmingham Hospital and Vitamin D Links websites. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Share this page:
Find this page helpful? Please tell others. Here's how...

Would you prefer to share this page with others by linking to it?

  1. Click on the HTML link code below.
  2. Copy and paste it, adding a note of your own, into your blog, a Web page, forums, a blog comment, your Facebook account, or anywhere that someone would find this page valuable.

Search over 8,400 pages on this site...